Ask an expert
Question

31 Jan 2003

HRT
I am using Estro Pause N - After all the bad news about HRT I do not want to use any of these anymore. What is going to happen if I stop immediately. Can I use Black Cohosh if necessary for hot flashes and what is going to happen with my periods? I am 56 years old healthy except for blood sugar count too high (also use Lipitor 10mg per day)
I have been using different types of HRT for the past 5 to 6 years.

Please help !!!!
Answer 364 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

Tiekie, the hot flushes might come back when you stop the HRT. Of course you will also lose the heart and osteoporosis protection associated with taking HRT. Taking Black cohosh is not without it’s dangers either and it will not protect your heart and your bones. Maybe the best would be to consult your gynae before you do anything drastic. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9250 votes
No
66% - 17785 votes
Vote